This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Risperidone-Induced Pisa Syndrome

Kenichi Harada, Nobuyuki Sasaki, Hiroshi Ikeda, Norihito Nakano, Hiroki Ozawa, and Toshikazu Saito

Published: February 1, 2002

Article Abstract

Letter to the Editor

Sir: The Pisa syndrome is a rare adverse effect of neuroleptic medication that is characterized by a peculiar posture featuring lateral flexion and backward axial rotation of the trunk. We report on a patient in whom this syndrome developed after 15 months of treatment with risperidone, which is one of the atypical neuroleptics with a high selectivity for dopamine D2 receptors and serotonin 5-HT2 receptors. As far as we know, this is the first report of risperidone-induced Pisa syndrome.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Volume: 63

Quick Links: Dementia , Neurologic and Neurocognitive

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Original Research

Frontothalamic Circuit Abnormalities in Patients With Bipolar Depression and Suicide Attempts

To identify potential markers for suicide risk, this fMRI study looked at neural activity in bipolar depression...

Read More...